MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME ELITE(TM) IMPLANT DRILL KIT WITH DRILL BIT 3.0MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME ELITE(TM) IMPLANT DRILL KIT WITH DRILL BIT 3.0MM; BONE STAPLE
Model Number DK-300
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Health effect - clinical code e2402 is used to capture injury.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020,during an unknown procedure, a drill bit for biomedical (bme) elite implant drill kit with drill bit was not sharp enough on oscillating drill mode and jumping around into the bone.After that surgeon used the drill bit in a forward drill position and the drill bit drilled the hole to the appropriate depth.After that surgeon attempted to implant a biomedical (bme) elite implant and tried to release the staple or cci from the inserter, but he could not release it from the inserter so another implant was opened and inserted with no issues.The procedure was successfully completed with a twenty to thirty (20-30) seconds of surgical delay.The patient status is unknown.This report is for one (1) bme elite(tm) implant drill kit with drill bit 3.0mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part dk-300, lot bdk170639: release to warehouse date: september 18, 2017.Supplier: bme.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BME ELITE(TM) IMPLANT DRILL KIT WITH DRILL BIT 3.0MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10979823
Report Number2939274-2020-05529
Device Sequence Number4282364
Product Code JDR
UDI-Device Identifier00810633021828
UDI-Public(01)00810633021828
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDK-300
Device Catalogue NumberDK-300
Device Lot NumberBDK170639
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/24/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/04/2021
Patient Sequence Number1
Patient Age55 YR